Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 126, NWS Morristown, TN

August 14, 2021Knox County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 14, 2021, 8:13 PM EDT for Knox County, Tennessee. It was in force for 32 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2021, 8:13 PM EDT (00:13 UTC)
Expired
Aug 14, 2021, 8:45 PM EDT
In force
32 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Knox County, TN

The radar

The Knoxville radar (KMRX), 46 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 8:15 PM EDTTSTM WND DMG2 Nw Lake Forest, TNTREE DOWN ON POWER LINES BLOCKING ROAD.
Aug 14, 8:15 PM EDTTSTM WND DMG2 W Lake Forest, TNTREE DOWN OVER POWER LINES BLOCKING ENTIRE ROAD AT ECHODALE AND STONE RD.
Aug 14, 8:26 PM EDTTSTM WND DMG3 Nw Seymour, TNTREE DOWN IN ROADWAY ALONG BECKY LN AND HENDRON CHAPEL RD.
Aug 14, 8:27 PM EDTTSTM WND DMG2 Ese Knoxville, TNTREE DOWN ACROSS JAMES WHITE PKWY BLOCKING TWO LANES.
Aug 14, 8:29 PM EDTTSTM WND DMG3 Nnw Lake Forest, TNTREE DOWN BLOCKING BOTH LANES OF TRAFFIC ALONG HILLWOOD DR NEAR ISLAND HOME AVE.
Aug 14, 8:37 PM EDTHAIL 0.753 Se Lake Forest, TN
Aug 14, 8:45 PM EDTTSTM WND DMG1 N Lake Forest, TNTREES BLOCKING ROAD AT MCNUTT RD AND SEVIERVILLE PIKE.
Aug 14, 8:51 PM EDTTSTM WND DMG2 W Lake Forest, TNTREE DOWN BLOCKING BOTH LANES AT CHAPMAN HWY AND FRONDA LN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1476 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WUUS54 KMRX 150013
SVRMRX
TNC093-150045-
/O.NEW.KMRX.SV.W.0126.210815T0013Z-210815T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
813 PM EDT Sat Aug 14 2021

The National Weather Service in Morristown has issued a

* Severe Thunderstorm Warning for...
  East central Knox County in east Tennessee...

* Until 845 PM EDT.

* At 813 PM EDT, a severe thunderstorm was located near Knoxville,
  moving north at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Knoxville, Lake Forest and Mascot. 

This includes Interstate 40 in Tennessee between mile markers 388 and
397.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3606 8397 3606 8377 3590 8378 3589 8378
      3589 8390
TIME...MOT...LOC 0013Z 178DEG 14KT 3595 8386 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Garuckas
1 follow-up statement
618 
WWUS54 KMRX 150030
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
830 PM EDT Sat Aug 14 2021

TNC093-150045-
/O.CON.KMRX.SV.W.0126.000000T0000Z-210815T0045Z/
Knox TN-
830 PM EDT Sat Aug 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EAST CENTRAL KNOX COUNTY...

At 830 PM EDT, a severe thunderstorm was located near Knoxville,
moving north at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Knoxville, Lake Forest and Mascot. 

This includes Interstate 40 in Tennessee between mile markers 388 and
397.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3606 8397 3606 8377 3591 8378 3590 8378
      3590 8390
TIME...MOT...LOC 0030Z 178DEG 14KT 3602 8386 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Garuckas

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:21 PM EDT, 52 minutes earlier.

Area forecast discussion, Aug 14, 7:21 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
721 PM EDT Sat Aug 14 2021

.UPDATE...
FOR 00Z AVIATION.

&&

.SHORT TERM...

Key Messages:

1. Diurnally driven showers and thunderstorms this
afternoon/evening, and again on Sunday.

2. Low, but non-zero, chance for damaging winds or localized
flooding concerns.

Discussion:

Remainder of this afternoon:

Convection has been pretty sparse thus far. SPC mesoanalysis page
has sfc based and MLCAPE values maximized in middle TN up into
the northern plateau which is where the strongest storms are right
now. Further east in the TN valley and across the mountains, CAPE
is less, but DCAPE values were in the 1,000 - 1,2000 J/kg range
at 2pm. Any storms that develop in these areas will need to be
monitored for the potential of some damaging winds as cores
collapse. This should be an isolated threat however as storms
shouldn't be widespread nor terribly strong to begin with. Storm
motions aren't much at all so any storms that linger over an area
for an extended amount of time will present a localized threat of
flash flooding as well. This would most likely be in the northern
plateau areas where greater instability will support stronger and
more prolonged updrafts.

Tonight into Sunday:

Longwave, low-amplitude upper troughing was in place across the
Great Lakes region this afternoon, with embedded shortwave energy
lifting northeast towards Maine through late tonight. Surface high
pressure over Iowa and southern Wisconsin this afternoon, will
follow in the footsteps of this shortwave, sliding east across
Michigan and western New York through the overnight hours. The
implications of this are that a weak front, still located to our
north this afternoon, is not likely to make significant headway
south since surface high pressure isn't really building in behind
but rather just shifting east. As such, do not have much of any
relief in dewpoints or temperatures in the forecast for tonight or
Sunday. Believe that tomorrow will be similar to today with
respect to afternoon highs and probably just as muggy.

Having said that, there is one notable difference for tomorrow I
believe. The departing Maine shortwave knocks the heights down a bit
on the Bermuda high off the coast of the Carolinas while a western
ridge over Nevada retrogrades towards the western seaboard a bit.
This allows a weak trough/height falls to develop over the mid and
lower Mississippi river valley on Sunday, extending east into middle
and eastern TN as well. Meanwhile moist southwest low level flow
continues into the region. All indications are that this will be
enough to allow for more widespread convection to develop across the
forecast area on Sunday. Wouldn't say confidence is extremely
high as guidance told a similar story for Friday and then again
for today, neither of which (at least so far today) have been home
runs. Still think typical summertime diurnal trends will win out
initially, which showers and thunderstorms developing over the
mountains and plateau areas by midday or early afternoon at the
latest, but with height falls aloft coverage in the lower
elevations should be higher.

Stuck close to NBM guidance for temps tomorrow, which was roughly
the middle of temp guidance. GFS and HiRESFV3 are both a touch
warmer, with many places in the low 90s, which could be accurate if
convective trends don't pan out as forecast.

CD

.LONG TERM...(Sunday night through Saturday)...

Key Messages:

1. High rain chances in a very moist environment Monday through at
least Tuesday and possibly Wednesday, with some potential for heavy
rain and flooding as the remnants of Fred approach and then move
through the eastern Tennessee Valley and southern Appalachians.

2. A more typical summer pattern of afternoon showers and
thunderstorms with near normal temperatures Thursday through
Saturday.

Sunday night and Monday the forecast area becomes more influenced by
upper trough to the west with upper ridging along southeast coast
retreating some. Also a surface inverted trough to the west remains
mainly west of the area. This should keep the main precip axis along
the western part of the area or plateau and points west in middle
TN. Heavy rainfall could affect this area as Precipitable water
values are high...up to 2 inches. Fred's track continues to
change slowly with it moving into AL early Tuesday. The GFS model
wants to quickly dissipate it over the southeast states Tuesday
after it moves inland. The ECMWF keeps a compact system over AL
Tuesday and shifts the heavy precipitation northeast into the
eastern Tennessee Valley and especially eastern mountains Tuesday
and Wednesday, then lingering over the mountains Wednesday night
early Thursday. Canadian Model is faster with system bringing the
significant moisture and rainfall northeast from southern AL late
Monday night into early Wednesday toward Georgia and Carolinas but
affecting mostly the eastern part of the forecast area. Think
this might be the best solution with moderate to heavy rainfall
across much of the southeast and eastern sections, especially SW
NC and the eastern Tennessee mountains. Rain chances will be high
over the entire area Tuesday and Tuesday night.

From about Wednesday night through Saturday some models rebuild the
ridge over the Southeast states once again with moisture levels
still high. Other model guidance keeps area in the upper trough.
Will keep scattered afternoon showers and thunderstorms with highs
close to normal values.

TD

&&

.AVIATION...
00Z TAF DISCUSSION.

Scattered thunderstorms continue this evening but should decrease
in coverage after 03-04z. Fog will be possible at any sites that
receive measurable rainfall this evening, but with all sites
remaining dry as of this forecast issuance, will hold off on
adding any fog to the forecast. Additional widespread scattered
thunderstorms are forecast late in the period on Sunday afternoon
and evening.

JB

&&

.PREV DISCUSSION...
/ISSUED 317 PM EDT Sat Aug 14 2021/
SHORT TERM...

Key Messages:

1. Diurnally driven showers and thunderstorms this
afternoon/evening, and again on Sunday.

2. Low, but non-zero, chance for damaging winds or localized
flooding concerns.

Discussion:

Remainder of this afternoon:

Convection has been pretty sparse thus far. SPC mesoanalysis page
has sfc based and MLCAPE values maximized in middle TN up into
the northern plateau which is where the strongest storms are right
now. Further east in the TN valley and across the mountains, CAPE
is less, but DCAPE values were in the 1,000 - 1,2000 J/kg range
at 2pm. Any storms that develop in these areas will need to be
monitored for the potential of some damaging winds as cores
collapse. This should be an isolated threat however as storms
shouldn't be widespread nor terribly strong to begin with. Storm
motions aren't much at all so any storms that linger over an area
for an extended amount of time will present a localized threat of
flash flooding as well. This would most likely be in the northern
plateau areas where greater instability will support stronger and
more prolonged updrafts.

Tonight into Sunday:

Longwave, low-amplitude upper troughing was in place across the
Great Lakes region this afternoon, with embedded shortwave energy
lifting northeast towards Maine through late tonight. Surface high
pressure over Iowa and southern Wisconsin this afternoon, will
follow in the footsteps of this shortwave, sliding east across
Michigan and western New York through the overnight hours. The
implications of this are that a weak front, still located to our
north this afternoon, is not likely to make significant headway
south since surface high pressure isn't really building in behind
but rather just shifting east. As such, do not have much of any
relief in dewpoints or temperatures in the forecast for tonight or
Sunday. Believe that tomorrow will be similar to today with
respect to afternoon highs and probably just as muggy.

Having said that, there is one notable difference for tomorrow I
believe. The departing Maine shortwave knocks the heights down a bit
on the Bermuda high off the coast of the Carolinas while a western
ridge over Nevada retrogrades towards the western seaboard a bit.
This allows a weak trough/height falls to develop over the mid and
lower Mississippi river valley on Sunday, extending east into middle
and eastern TN as well. Meanwhile moist southwest low level flow
continues into the region. All indications are that this will be
enough to allow for more widespread convection to develop across the
forecast area on Sunday. Wouldn't say confidence is extremely
high as guidance told a similar story for Friday and then again
for today, neither of which (at least so far today) have been home
runs. Still think typical summertime diurnal trends will win out
initially, which showers and thunderstorms developing over the
mountains and plateau areas by midday or early afternoon at the
latest, but with height falls aloft coverage in the lower
elevations should be higher.

Stuck close to NBM guidance for temps tomorrow, which was roughly
the middle of temp guidance. GFS and HiRESFV3 are both a touch
warmer, with many places in the low 90s, which could be accurate if
convective trends don't pan out as forecast.

CD

LONG TERM...(Sunday night through Saturday)...

Key Messages:

1. High rain chances in a very moist environment Monday through at
least Tuesday and possibly Wednesday, with some potential for heavy
rain and flooding as the remnants of Fred approach and then move
through the eastern Tennessee Valley and southern Appalachians.

2. A more typical summer pattern of afternoon showers and
thunderstorms with near normal temperatures Thursday through
Saturday.

Sunday night and Monday the forecast area becomes more influenced by
upper trough to the west with upper ridging along southeast coast
retreating some. Also a surface inverted trough to the west remains
mainly west of the area. This should keep the main precip axis along
the western part of the area or plateau and points west in middle
TN. Heavy rainfall could affect this area as Precipitable water
values are high...up to 2 inches. Fred's track continues to
change slowly with it moving into AL early Tuesday. The GFS model
wants to quickly dissipate it over the southeast states Tuesday
after it moves inland. The ECMWF keeps a compact system over AL
Tuesday and shifts the heavy precipitation northeast into the
eastern Tennessee Valley and especially eastern mountains Tuesday
and Wednesday, then lingering over the mountains Wednesday night
early Thursday. Canadian Model is faster with system bringing the
significant moisture and rainfall northeast from southern AL late
Monday night into early Wednesday toward Georgia and Carolinas but
affecting mostly the eastern part of the forecast area. Think
this might be the best solution with moderate to heavy rainfall
across much of the southeast and eastern sections, especially SW
NC and the eastern Tennessee mountains. Rain chances will be high
over the entire area Tuesday and Tuesday night.

From about Wednesday night through Saturday some models rebuild the
ridge over the Southeast states once again with moisture levels
still high. Other model guidance keeps area in the upper trough.
Will keep scattered afternoon showers and thunderstorms with highs
close to normal values.

TD

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             72  88  72  85  71 /  50  70  70  70  50
Knoxville McGhee Tyson Airport, TN  71  89  70  85  69 /  50  70  50  70  40
Oak Ridge, TN                       70  88  71  84  69 /  50  70  50  70  40
Tri Cities Airport, TN              68  86  68  83  67 /  40  60  40  70  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Aug 14, 3:20 PM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Morristown TN
320 PM EDT Sat Aug 14 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-151930-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
320 PM EDT Sat Aug 14 2021 /220 PM CDT Sat Aug 14 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered showers and thunderstorms will continue
this afternoon and evening. Chances for severe weather are low
overall, but there is a chance a couple of storms could produce
some damaging winds or localized heavy rains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and thunderstorms are likely through Thursday. The main
impact of these storms is expected to be heavy rainfall and the
potential for flooding. Some storms may also produce strong wind
gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

CD/TD

In the hours before

Special weather statement, Aug 14, 7:06 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
706 PM EDT Sat Aug 14 2021

TNZ018-VAZ008-142345-
Johnson TN-Washington VA-
706 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of north central
Johnson and eastern Washington Counties through 745 PM EDT...

At 706 PM EDT, Doppler radar was tracking a strong thunderstorm near
Abingdon, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Abingdon, Glade Spring, Damascus, Lindell and Emory-Meadow View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3654 8183 3658 8191 3658 8188 3660 8187
      3661 8183 3662 8192 3660 8193 3659 8195
      3663 8202 3688 8190 3678 8169 3670 8165
TIME...MOT...LOC 2306Z 211DEG 7KT 3666 8188

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Garuckas
Special weather statement, Aug 14, 7:24 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Morristown TN
724 PM EDT Sat Aug 14 2021

TNZ069-071-073-150015-
Knox TN-North Sevier TN-NW Blount TN-
724 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southeastern Knox,
northeastern Blount and west central Sevier Counties through 815 PM
EDT...

At 724 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rockford, or 7 miles east of Alcoa. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Knoxville, Rockford, Lake Forest, Seymour, Kimberlin Heights and
Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3579 8376 3580 8392 3597 8393 3591 8366
TIME...MOT...LOC 2324Z 197DEG 2KT 3585 8384

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Garuckas
Special weather statement, Aug 14, 7:33 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
733 PM EDT Sat Aug 14 2021

TNZ100-150000-
Bradley TN-
733 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of central Bradley
County through 800 PM EDT...

At 733 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Cleveland, or over Cleveland, moving north at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cleveland, South Cleveland, East Cleveland, Wildwood Lake,
Waterville, Hopewell and Tasso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3511 8493 3523 8498 3525 8496 3526 8497
      3527 8496 3524 8471 3510 8481
TIME...MOT...LOC 2333Z 186DEG 5KT 3515 8488

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Garuckas
Special weather statement, Aug 14, 7:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Morristown TN
739 PM EDT Sat Aug 14 2021

TNZ016-017-150015-
Sullivan TN-Hawkins TN-
739 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northwestern
Sullivan and northeastern Hawkins Counties through 815 PM EDT...

At 739 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kingsport. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kingsport, Church Hill, Mount Carmel, Bloomingdale and Bays Mountain
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3653 8245 3649 8260 3655 8273 3660 8266
      3660 8251
TIME...MOT...LOC 2339Z 137DEG 2KT 3653 8260

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Garuckas
Special weather statement, Aug 14, 7:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Morristown TN
741 PM EDT Sat Aug 14 2021

TNZ071-073-150030-
North Sevier TN-NW Blount TN-
741 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northeastern Blount
County through 830 PM EDT...

At 740 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Eagleton Village, or 9 miles east of Maryville,
moving north at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Townsend, Walland, Wildwood and Seymour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3570 8384 3573 8388 3584 8386 3584 8385
      3586 8383 3582 8367 3570 8373 3567 8375
TIME...MOT...LOC 2340Z 200DEG 4KT 3574 8382

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JLB
Special weather statement, Aug 14, 7:43 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Morristown TN
743 PM EDT Sat Aug 14 2021

TNZ017-VAZ005-008-150015-
Sullivan TN-Washington VA-Scott VA-
743 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of north central
Sullivan, southeastern Scott and southwestern Washington Counties and
the southwestern City of Bristol through 815 PM EDT...

At 743 PM EDT, Doppler radar was tracking a strong thunderstorm over
Walnut Hill, or near Bristol Tn, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bristol Tn, Bristol Va, Walnut Hill and Blountville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3650 8226 3654 8239 3670 8239 3665 8214
TIME...MOT...LOC 2343Z 192DEG 11KT 3655 8231

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Garuckas

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:25 PM EDTSpecial Weather StatementMRXJefferson50 min
Aug 14, 8:33 PM EDTSpecial Weather StatementMRXBlount42 min
Aug 14, 8:35 PM EDTAreal Flood AdvisoryMRXKnox3 hr
Aug 14, 8:36 PM EDTFlash Flood WarningMRXMonroe3 hr
Aug 14, 8:42 PM EDTSevere Thunderstorm WarningMRXKnox33 min
Aug 14, 8:49 PM EDTAreal Flood AdvisoryMRXMcMinn, Monroe, Polk3 hr
Aug 14, 8:49 PM EDTSevere Thunderstorm WarningMRXBlount41 min
Aug 14, 8:59 PM EDTAreal Flood AdvisoryMRXBlount3 hr
Aug 14, 9:12 PM EDTSpecial Weather StatementMRXKnox48 min
Aug 14, 11:24 PM EDTAreal Flood AdvisoryMRXAnderson, Campbell, Claiborne, Union3 hr
Aug 15, 3:34 PM EDTSpecial Weather StatementMRXKnox26 min
Aug 15, 4:09 PM EDTSpecial Weather StatementMRXKnox36 min
Aug 15, 4:27 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox, Union33 min
Aug 15, 4:35 PM EDTSpecial Weather StatementMRXMeigs, Rhea25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.